# SDR UIEA2011091900514

- Difficulty date: September 15, 2011
- Submitted: September 19, 2011
- Operation: Air carrier
- Aircraft: N522MC
- Make and model: Boeing 747-2D7B
- Aircraft serial: 21783
- Aircraft time: 109,510 hours, 21,928 cycles
- System (JASC): 5532 · Vertical Stabilizer, Plate/Skin
- Part: Skin
- Condition: Damaged
- Location: Vertical Stab
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING VOR ANTENNA REPLACEMENT, DISCOVERED THE VERTICAL STABILIZER - FIN WL339.5 SUSTAINED LIGHTNING STRIKE CAUSING DAMAGE TO THE VOR ANTENNA AND TO THE RT SIDE OF THE VERTICAL STABILIZER EXTERNAL SKIN CONSISTING OF A HOLE/PUNCTURE MEASURING 1.3 INCHES DIAM. (REF FIGURE 1).  THE DAMAGE IS BEYOND THE LIMITS OF SRM 51-40-06, FIGURE 1 (DISPOSITION WAS MADE TO PERFORM A TIME LIMITED REPAIR AS DESCRIBED IN PART 1 WORK INSTRUCTIONS; SCHEDULE REPEAT INSPECTIONS AT EVERY 10 FC (FLIGHT CYCLES) AND PERMANENT REPAIR PRIOR TO THE ACCUMULATION OF 2,000 FH (FLIGHT HOURS) AFTER PART 1, IAW SRM 51-40-00.)
